Alert archive / California / Wind Advisories in 2008

Wind Advisory 16, NWS Phoenix, AZ

April 2, 2008

NWS Phoenix, AZ issued this wind advisory at Apr 2, 2008, 3:11 AM PDT. It took effect at Apr 2, 2008, 4:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2008, 3:11 AM PDT (10:11 UTC)
In effect from
Apr 2, 2008, 4:00 PM PDT
Expired
Apr 2, 2008, 10:00 PM PDT
In force
6 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 021011
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
311 AM MST WED APR 2 2008

CAZ033-022215-
/O.NEW.KPSR.WI.Y.0016.080402T2300Z-080403T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
311 AM PDT WED APR 2 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR IMPERIAL COUNTY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING.

A LOW PRESSURE SYSTEM ENTERING SOUTHEAST CALIFORNIA LATER TODAY WILL
LEAD TO VERY STRONG WESTERLY WINDS LATE THIS AFTERNOON AND EVENING
OVER IMPERIAL COUNTY. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF
40 TO 50 MPH CAN BE EXPECTED. WINDS WILL WEAKEN LATE TONIGHT. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING
SAND. MOTORISTS...ESPECIALLY THOSE THAT WILL BE TRAVELING ALONG
INTERSTATE 8...ARE ADVISED TO USE EXTRA CAUTION.

$$

AJ
1 follow-up statement
000 
WWUS75 KPSR 022205
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
305 PM MST WED APR 2 2008

CAZ033-030500-
/O.CON.KPSR.WI.Y.0016.080402T2300Z-080403T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
305 PM PDT WED APR 2 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM UNTIL 10 PM PDT THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM UNTIL 10 PM PDT THIS
EVENING FOR IMPERIAL COUNTY INCLUDING THE IMPERIAL/EL CENTRO AREA.

A LOW PRESSURE SYSTEM ENTERING SOUTHEAST CALIFORNIA LATER TODAY
WILL LEAD TO VERY STRONG WINDS FROM THE WEST LATE THIS AFTERNOON AND
EVENING OVER IMPERIAL COUNTY. WINDS BEGAN TO INCREASE EARLY THIS
AFTERNOON...AND ARE EXPECTED TO STRENGTHEN FURTHER THROUGH THIS
EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
CAN BE EXPECTED. WINDS WILL BEGIN TO WEAKEN LATE TONIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING
DUST OR BLOWING SAND. MOTORISTS...ESPECIALLY THOSE THAT WILL BE
TRAVELING ALONG INTERSTATE 8...ARE ADVISED TO USE EXTRA CAUTION.

$$
ELLIS/ROGERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:00 PM PDT, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 1, 9:00 PM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
900 PM MST TUE APR 1 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY WEATHER TO
THE ENTIRE AREA WEDNESDAY AFTERNOON AND NIGHT WITH THE STRONGEST
WINDS IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. THIS SYSTEM WILL
ALSO BRING COOLER WEATHER TO SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA THURSDAY. THERE IS ONLY A SLIGHT CHANCE OF
SPRINKLES OR A LIGHT SHOWER IN SOUTHEAST CALIFORNIA WEDNESDAY
EVENING...SOUTHWEST ARIZONA WEDNESDAY NIGHT...AND SOUTH-CENTRAL
ARIZONA LATE WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH PRESSURE ALOFT
FROM THE PACIFIC WILL BRING WARMER WEATHER BACK FRIDAY WITH FURTHER
WARMING SATURDAY AND CONTINUED WARM WEATHER SUNDAY UNDER MOSTLY
SKIES. ANOTHER PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING
BREEZY TO WINDY WEATHER AND A MODEST COOLING TREND EARLY NEXT WEEK.

&&

.SHORT TERM TONIGHT THROUGH FRIDAY...
A WIDE BAND OF HIGH CLOUDINESS MOVING OVER OUR AREA FROM THE
SOUTHWEST COVERED SOUTHWEST AND SOUTH-CENTRAL ARIZONA THIS EVENING.
THIS BAND OF CLOUDINESS WAS SHIFTING SLOWLY EAST WITH CLEARING
TAKING PLACE FROM THE WEST OVER SOUTHEAST CALIFORNIA. THE CLEARING
IS EXPECTED TO SPREAD EAST OVER ALMOST THE ENTIRE AREA SHORTLY AFTER
DAYBREAK WEDNESDAY MORNING...THEN SUNNY SKIES ARE EXPECTED THROUGH
MOST OF WEDNESDAY WITH TEMPERATURES ALMOST AS WARM AS WHAT OCCURRED
TODAY.

THE HIGH CLOUDINESS MOVING OVER OUR AREA THIS EVENING WAS WELL AHEAD
OF A LOW PRESSURE SYSTEM CENTERED WEST OF LOS ANGELES NEAR 130
DEGREES WEST LONGITUDE THIS EVENING. THE LOW PRESSURE SYSTEM IS
MOVING EAST AND IS EXPECTED TO REACH THE COAST LATE WEDNESDAY NIGHT
AND MOVE EAST ACROSS OUR AREA THURSDAY.

THE MAIN EFFECTS OF THE LOW PRESSURE SYSTEM ON OUR WEATHER WILL BE
BREEZY TO WINDY WEATHER ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON
AND NIGHT...ESPECIALLY IN SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA...AND COOLER WEATHER IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA THURSDAY.

THE INCOMING SHIFT MAY WANT TO ISSUE A WIND ADVISORY AT LEAST FOR
PORTIONS OF SOUTHEAST CALIFORNIA INCLUDING THE IMPERIAL/EL CENTRO
AREA FOR WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

LIMITED MOISTURE WITH THIS SYSTEM WILL BE SO LIMITED AND SKIMPY AS
IT MOVES EAST ACROSS OUR AREA THAT THERE IS ONLY A SLIGHT CHANCE OF
SPRINKLES OR A LIGHT SHOWER. THIS SLIGHT CHANCE OF SPRINKLES OR A
LIGHT SHOWERS WILL BE IN SOUTHEAST CALIFORNIA WEDNESDAY
EVENING...SOUTHWEST ARIZONA WEDNESDAY NIGHT...AND SOUTH-CENTRAL
ARIZONA LATE WEDNESDAY NIGHT AND EARLY THURSDAY.

IT IS MORE LIKELY THAT MOST AREAS INCLUDING THE GREATER PHOENIX
AREA...YUMA...AND EL CENTRO/IMPERIAL AREAS WILL STAY DRY AS THE LOW
PRESSURE SYSTEM APPROACHES AND MOVES EAST ACROSS THE AREA.

MOSTLY CLEAR SKIES ARE EXPECTED TO RETURN THURSDAY NIGHT BEHIND THE
LOW PRESSURE SYSTEM.

A RIDGE OR AXIS OF HIGH PRESSURE ALOFT BEHIND THE LOW PRESSURE
SYSTEM WAS LOCATED WEST OF CALIFORNIA NEAR 145 DEGREES WEST
LONGITUDE THIS EVENING. THIS HIGH PRESSURE SYSTEM WILL MOVE EAST
ACROSS OUR AREA WITH A RETURN TO WARMER WEATHER FRIDAY UNDER SUNNY
SKIES.

.LONG TERM FRIDAY NIGHT THROUGH TUESDAY...

DRY WEATHER WITH ABOVE NORMAL TEMPERATURES WILL BE THE RULE THROUGH
MONDAY. BASED ON BOUNDARY LAYER TEMP FORECASTS AND HEIGHT/THICKNESS
CONSIDERATIONS...MAX TEMPS SHOULD RANGE FROM THE UPPER 80S TO LOWER
90S OVER THE LOWER DESERT EACH DAY...WITH PEAK TEMPS ON SUNDAY.
INTERESTING TO NOTE THAT 12Z OPERATIONAL GFS AND ECMWF 500 MB HEIGHT
FIELDS WERE IN EXCELLENT AGREEMENT THROUGH MONDAY...WHICH LENDS A
BIT MORE CONFIDENCE TO THIS PORTION OF THE FORECAST. BUT...ALL GOOD
THINGS MUST COME TO AN END...AND ECMWF/GFS OPERATIONAL RUNS DIVERGE
QUITE A BIT AFTER MONDAY. HOWEVER...BOTH MODELS SUPPORT IDEA THAT A
DECENT SHORT WAVE TROUGH WILL MOVE ACROSS THE SOUTHWEST UNITED
STATES ON TUESDAY. WILL CONTINUE TO SHOW A COOLING TREND
MONDAY-TUESDAY...BUT LOWERED MAX TEMPS A COUPLE DEGREES EACH DAY
COMPARED TO PREVIOUS FORECAST. IF MODELS ARE RIGHT...WIND WILL
CERTAINLY BECOME AN ISSUE EARLY NEXT WEEK. WILL LET MIDSHIFT
DETERMINE WHETHER POP/WIND GRIDS NEED TO BE ADJUSTED FOR THIS
SYSTEM.

&&

.AVIATION...
WINDS WILL STRENGTHEN CONSIDERABLY WEDNESDAY AFTERNOON AND EVENING
AS A PACIFIC LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. GUSTS OF
25 KNOTS WILL BE COMMON IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA AFTER 22Z WEDNESDAY...AND 28 KNOTS IN SOUTHWEST
ARIZONA INCLUDING THE YUMA AREA. STRONGER WINDS ARE EXPECTED IN
SOUTHEAST CALIFORNIA...WITH GUSTS AT LEAST TO 30 KNOTS AT KBLH AND
CLOSE TO 35 KNOTS AT KIPL WEDNESDAY AFTERNOON AND EVENING. THIS
COULD RESULT IN AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES AS
LOW AS 3 STATUTE MILES. CLOUDS WILL MOVE FROM WEST TO EAST ACROSS
THE AREA WEDNESDAY NIGHT WITH ONLY A SLIGHT CHANCE OF SPRINKLES OR
LIGHT SHOWERS AT KIPL IN THE EVENING...KYUM AND KBLH DURING THE
NIGHT...AND KPHX AND KIWA BY EARLY THURSDAY MORNING. HOWEVER...ANY
CEILINGS ARE EXPECTED TO REMAIN ABOVE 8 THOUSAND FEET AGL...AND IT
IS MORE LIKELY THAT THESE SITES WILL REMAIN DRY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
NEXT SIGNIFICANT ROUND OF WINDS EXPECTED WEDNESDAY AFTERNOON DUE TO
THE ADVANCE OF A LOW PRESSURE SYSTEM. GUSTS OF 25 TO 30 MPH WILL BE
COMMON IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND 35 TO 40 MPH IN
SOUTHEAST CALIFORNIA. WINDS WILL BEGIN TO WEAKEN AFTER THE EARLY
EVENING HOURS BUT WILL BE SLOWER TO WEAKEN OVER SOUTHEAST
CALIFORNIA. MINIMUM HUMIDITIES WILL BE LOW OVER MOST OF THE ARIZONA
ZONES WEDNESDAY AFTERNOON BUT THE WINDS ARE NOT ANTICIPATED TO BE
QUITE STRONG ENOUGH TO MEET CRITICAL FIRE WEATHER THRESHOLDS. IN
SOUTHEAST CALIFORNIA...HUMIDITIES ARE EXPECTED TO BE HIGH ENOUGH TO
AVOID CRITICAL FIRE WEATHER THRESHOLDS. ONLY A SLIGHT CHANCE OF
SHOWERS IS EXPECTED WITH THIS SYSTEM. SIGNIFICANTLY LESS WIND IS
EXPECTED THURSDAY. WARMER AND MUCH DRIER AIR CAN BE EXPECTED FRIDAY
WITH SINGLE DIGIT MINIMUM HUMIDITIES POSSIBLE ON THE LOWER
ELEVATIONS. ADDITIONAL WARMING AND LOWER HUMIDITIES CAN BE EXPECTED
SATURDAY AND SUNDAY BEFORE TEMPERATURES BEGIN TO DECREASE EARLY NEXT
WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ELLIS
LONG TERM...DG
AVIATION...ELLIS
FIRE WEATHER...AJ/VLM
Hazardous weather outlook, Apr 1, 5:57 AM PDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
557 AM MST TUE APR 1 2008

AZZ020-CAZ030>033-020100-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
557 AM MST TUE APR 1 2008 /557 AM PDT TUE APR 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER VIGOROUS PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH
THE SOUTHERN CALIFORNIA COAST WEDNESDAY...AND MOVE INLAND AND INTO
ARIZONA WEDNESDAY NIGHT. THIS WILL LEAD TO QUITE WINDY CONDITIONS
OVER SOUTHEASTERN CALIFORNIA...AND ALONG THE LOWER COLORADO RIVER
VALLEY...WEDNESDAY AFTERNOON AND EVENING. SOUTHWEST TO WEST WINDS
FROM 20 TO 30 MPH...WITH GUSTS TO AROUND 40 MPH...ARE POSSIBLE BY
WEDNESDAY AFTERNOON...AND THE STRONG GUSTS ARE EXPECTED TO CONTINUE
WELL INTO THE EVENING WEDNESDAY. A WIND ADVISORY MAY BE NEEDED FOR
THIS AREA. THE GUSTY WINDS WILL LIKELY PRODUCE AREAS OF BLOWING DUST
AND SAND...WHICH COULD RESTRICT VISIBILITIES AND PROVE HAZARDOUS TO
MOTORISTS...ESPECIALLY THOSE ON INTERSTATES 8 AND 10.

HIGH PRESSURE WILL BUILD BACK INTO THE AREA LATER THURSDAY...AND
CONTINUE THROUGH THE WEEKEND...AND NO HAZARDS ARE EXPECTED DURING
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CB

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.